Texas, 2005Flash Flooding in Texas, August 8 to 9, 2005
August 8 to 9, 2005 · NWS EWX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 8, 8:07 PM CST, 53 minutes earlier.
Area forecast discussion, Aug 8, 8:07 PM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
907 PM CDT MON AUG 8 2005
.UPDATE...
MAJORITY OF CONVECTION OCCURRING EAST OF THE I-35 CORRIDOR BETWEEN
AUS AND SAT AND NORTH OF I-10. SOUTHWARD MOVING OUTFLOW BOUNDARY
MOVING SOUTH OF I-10 STILL SETTING OFF SCATTERED CONVECTION IN ITS
WAKE. WILL DECREASE POPS AFTER MIDNIGHT. MODELS CONTINUE TO DEPICT
THE WEAK MID/UPPER TROF OVER NORTH TEXAS. THIS FEATURE IS FCS TO
SINK SLOWLY SOUTHWARD...THUS EXPECT ANOTHER ROUND OF CONVECTION
TUESDAY AFTERNOON WITH THE BEST COVERAGE OVER THE NORTHEAST
COUNTIES. GRIDS AND TEXT PRODUCTS TO BE UPDATED.
&&
.PREV DISCUSSION... (ISSUED 333 PM CDT MON AUG 8 2005)
DISCUSSION...
SLOW MOVING CONVECTION ACTIVE OVER CENTRAL TX JUST NORTH OF THE
CWA THIS AFTERNOON. THIS ACTIVITY IS ASSOCIATED WITH A WEAK UPPER
TROF THAT WILL MOVE SLOWLY SWD OVER THE NEXT COUPLE DAYS. BECAUSE
OF THE UPPER TROF THE CONVECTION COULD LINGER IN THE LAST EVENING
HOURS...BUT MORE LIKELY REDEVELOP OR MOVE INTO THE NE CWA DURING
THE OVERNIGHT HOURS. ON TUESDAY WILL SEE HIGHEST POPS AGAIN OVR
THE EASTERN HILL COUNTRY AND NORTHEAST COUNTIES WITH OUTFLOW
BOUNDARIES POSSIBLE TRIGGERING ISOLD CONVECTION FURTHER SOUTH AND
WEST. THERE WILL CONTINUE TO BE A THREAT OF LOCALLY HEAVY RAINFALL
AS STORM MOVEMENT REMAINS SLOW AND HAVE MENTION THIS FOR THE NE
COUNTIES TONIGHT.
BY WEDNESDAY AND INTO THE LATE WEEK...MODELS CONTINUE SHOW DRYING
AT THE MID AND UPPER LEVELS AS THE UPPER TROF OR SHEAR LINE WASHES
OUT LEAVING S TX UNDER THE INFLUENCE OF A WEAK UPR RIDGE. THEREFORE
LITTLE OR NO POPS WITH WARMER TEMPERATURES THRU FRIDAY...THEN A
SLIGHT CHANCE POPS WARRANTED FOR NEXT WEEKEND INTO MONDAY AS WEAK
S/W ACTIVITY INCREASES FROM AN APPROACHING TROF TO THE WEST...AND
MOISTURE DEEPENS.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
13/08
Hazardous weather outlook, Aug 8, 4:30 AM CST, 16 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
530 AM CDT MON AUG 8 2005
TXZ171>173-183>194-202>209-217>225-228-091030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
530 AM CDT MON AUG 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
TEXAS.
.DAY ONE...TODAY AND TONIGHT
LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS THE EASTERN HALF OF
SOUTH CENTRAL TEXAS THROUGH THIS EVENING AS SCATTERED...SLOW
MOVING THUNDERSTORMS DEVELOP. THE BEST SHOT AT HEAVY RAIN WILL BE
ACROSS THE AUSTIN METRO AREA AND SURROUNDING COUNTIES. STORMS ARE
NOT EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Fayette
- When
- August 8, 9:00 PM CST to August 9, 12:30 AM CST
- Where
- Fayette County, Northeast Portion
- Reported by
- NEWSPAPER
- Coordinates
- 29.900, -96.900
Evening thunderstorms over central Fayette County produced general 1 to 2 inch totals with up to 5 inches falling between LaGrange and Fayetteville. Several roads in central Fayette County were closed due to high water, including SH159, FM955, FM1291, and FM155.
Flash Flood, Lee
- When
- August 8, 9:00 PM CST to 11:30 PM CST
- Where
- Lee County, Giddings
- Reported by
- NEWSPAPER
- Coordinates
- 30.183, -96.933
Evening thunderstorms over southern Lee County produced general 1 inch totals with highest amounts between 2 and 3 inches in the Giddings area. Flash flooding blocked roads in and around Giddings during the late night hours. Water briefly flooded several homes in Giddings.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, August 8, 20051 death · 1 event
- Flash Flood in California, August 8, 2005$350,000 · 1 event
- Lightning Strike in Louisiana, August 8, 2005$250,000 · 1 event
- Flash Flooding in Georgia, August 8, 2005$181,000 · 3 events
- Flash Flood and Hail in New Mexico, August 8, 2005$150,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, August 8, 2005$66,000 · 50 kt wind · 11 events
- Damaging Wind and Lightning Strike in New York, August 8, 2005$60,000 · 2 events
- Flash Flood in Pennsylvania, August 8, 2005$55,000 · 1 event
- Lightning Strike in New Jersey, August 8, 2005$50,000 · 1 event
- Flash Flood in Texas, August 8, 2005$50,000 · 1 event
- Lightning Strike in New York, August 8, 2005$50,000 · 1 event
- Damaging Wind in Idaho, August 8, 2005$35,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469421, 5469422.